I am trying to figure out why a CVS Multi-Symptom Nighttime cold formula (generic NyQuil) is having a stimulant effect for me.
First time using this medication. I took the regular recommended dose at 11pm. I was out by 11:30 and slept soundly. I woke up wired at 6:30am. This wired effect continued all day until around 7pm (20 hours).
I recognized the feeling as the same hard to describe feeling I got when I took Ritalin as a very young boy, 35 years ago. It's a very jittery feeling that keeps me moving. For the first time in quite awhile I stayed awake all day, even during evening TV time (the family took notice).
This medication doesn't seem to have any active ingredients that should cause this. Especially since it had a very effective sedative effect.
Any cold medications with ingredients supposedly for congestion or cough have a high likelihood of causing these symptoms for many people. Some people even react that way to antihistamines that make most people drowsy. Some kids even abuse these medications for recreational purposes. I think those meds are pretty worthless. I just take Advil and get the best effect from that for viruses.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.